Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 61, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 13, 2016, 2:28 AM CDT for 5 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 2:28 AM CDT (07:28 UTC)
- Expired
- Aug 13, 2016, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WGUS54 KLIX 130728
FFWLIX
LAC005-033-047-063-121-131330-
/O.NEW.KLIX.FF.W.0061.160813T0728Z-160813T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
ASCENSION PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 830 AM CDT SATURDAY
* AT 223 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND EMBEDDED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
WIDESPREAD 5 TO AS MUCH AS 20 INCHES OF RAIN HAVE FALLEN ALREADY
OVER THE WARNED AREA AND AN ADDITIONAL 2 TO 4 INCHES ARE POSSIBLE.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...GONZALES...
DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...OAK HILLS PLACE...ST.
GABRIEL...WALKER...ADDIS...BRUSLY...WHITE CASTLE...LIVINGSTON...SORRENTO...
FRENCH SETTLEMENT...MARINGOUIN...ALBANY AND ROSEDALE.
ADDITIONAL MODERATE TO HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ARE
REDEVELOPING. HEAVIEST BAND OF RAIN APPEARS TO BE OVER LIVINGSTON,
ASCENSION, AND EXTREME EASTERN EAST BATON ROUGE PARISHES. LATEST
GUIDANCE SUGGEST THAT RAINFALL GREATER THAN A 0.25" IN LESS THAN AN
HOUR WILL QUICKLY LEAD TO PROBLEMS IN A FEW LOCATIONS. COMBINE THAT
WITH RISING RIVERS AND FLASH FLOODING COULD QUICKLY BECOME A SERIOUS
PROBLEM IF VERY HEAVY RAIN OCCURS.
LAT...LON 3048 9156 3051 9142 3065 9131 3065 9057
3029 9052 3020 9057 3019 9059 3023 9057
3022 9063 3017 9064 3008 9108 3002 9122
3005 9137 3011 9147 3023 9148 3024 9157
3044 9164 3050 9169
$$
CAB2 follow-up statements
802
WGUS74 KLIX 131109
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 AM CDT SAT AUG 13 2016
LAC005-033-047-063-121-131330-
/O.CON.KLIX.FF.W.0061.000000T0000Z-160813T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON LA-WEST BATON ROUGE LA-IBERVILLE LA-EAST BATON ROUGE LA-
ASCENSION LA-
609 AM CDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
LIVINGSTON...WEST BATON ROUGE...IBERVILLE...EAST BATON ROUGE AND
ASCENSION PARISHES...
AT 607 AM CDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING MODERATE TO
HEAVY RAIN ACROSS THE WARNED AREA. WIDESPREAD 5 TO AS MUCH AS 20
INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...GONZALES...
DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...OAK HILLS PLACE...
ST. GABRIEL...WALKER...ADDIS...BRUSLY...WHITE CASTLE...LIVINGSTON...
SORRENTO...FRENCH SETTLEMENT...MARINGOUIN...ALBANY AND ROSEDALE.
AN ADDITIONAL 2 TO 4 INCHES OVER THE WARNED AREA AND THIS COULD LEAD
TO A SIGNIFICANT AND EVEN A LIFE THREATENING SITUATION.
LAT...LON 3048 9156 3051 9142 3065 9131 3065 9057
3029 9052 3020 9057 3019 9059 3023 9057
3022 9063 3017 9064 3008 9108 3002 9122
3005 9137 3011 9147 3023 9148 3024 9157
3044 9164 3050 9169
$$
CAB009
WGUS74 KLIX 131317
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 AM CDT SAT AUG 13 2016
LAC005-033-047-063-121-131326-
/O.CAN.KLIX.FF.W.0061.000000T0000Z-160813T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON LA-WEST BATON ROUGE LA-IBERVILLE LA-EAST BATON ROUGE LA-
ASCENSION LA-
817 AM CDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING FOR LIVINGSTON...WEST BATON ROUGE...
IBERVILLE...EAST BATON ROUGE AND ASCENSION PARISHES IS CANCELLED...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED AND EXTENDED TO 215 PM
CDT.
LAT...LON 3048 9156 3051 9142 3065 9131 3065 9057
3029 9052 3020 9057 3019 9059 3023 9057
3022 9063 3017 9064 3008 9108 3002 9122
3005 9137 3011 9147 3023 9148 3024 9157
3044 9164 3050 9169
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:31 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 12, 11:31 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1131 PM CDT FRI AUG 12 2016
.AVIATION...
Primarily MVFR to IFR category conditions will prevail through the
TAF forecast period due to ceilings and vsby restrictions due to
occasional showers and a few embedded thunderstorms. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 81 73 88 / 80 80 40 40
BTR 76 79 73 88 / 90 80 40 40
ASD 77 86 77 89 / 80 60 30 30
MSY 76 85 79 87 / 80 60 30 30
GPT 78 86 78 87 / 60 50 30 30
PQL 77 86 77 88 / 50 50 30 30
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Aug 12, 10:13 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1013 PM CDT FRI AUG 12 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1013 PM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH SOMEWHAT LESS COVERAGE ON SUNDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH THURSDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Local storm report, Aug 12, 8:46 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 8 W GREENSBURG 30.83N 90.80W
08/12/2016 ST. HELENA LA BROADCAST MEDIA
*** 1 FATAL *** A MAN DROWNED AFTER HIS PICKUP TRUCK WAS
SWEPT OFF HIGHWAY 10 BY FLOOD WATERS BETWEEN GREENSBURG
AND CLINTON THIS AFTERNOON. THE EXACT TIME OF THE
INCIDENT IS UNKNOWN AT THIS TIME.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:44 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 4 hr |
| Aug 13, 2:20 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 6 hr |
| Aug 13, 4:39 AM CDT | Special Weather Statement | LIX | Saint Tammany | 66 min |
| Aug 13, 4:46 AM CDT | River Flood Warning | LIX | East Feliciana | 30 hr |
| Aug 13, 4:46 AM CDT | River Flood Warning | LIX | East Baton Rouge | 64 hr |
| Aug 13, 4:47 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa | 3 hr |
| Aug 13, 8:14 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 6 hr |
| Aug 13, 8:48 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Aug 13, 8:52 AM CDT | River Flood Warning | LIX | Ascension | 7 days |
| Aug 13, 11:40 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Aug 13, 2:18 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 8 hr |
| Aug 13, 2:35 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 6 hr |
| Aug 13, 4:07 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 9 days |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.